Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Heart palpitation after taking medicine without prescription for throat infection,cold,cough. Is it side effect?

Hello I am having throat infection,cold, cough from last 3 days.I took medicine without doctor prescription- The name of tablets are cetirizine hydrochloride(1 tablet ) and cheston cold (2 tablests).Now I am having problem heart palpition.Moreover I am also having constipation problem from long years.Now is this problem due to side effects of medicine or constipation or due to some other reason
Asked On : Wed, 11 Jul 2012
Answers:  2 Views:  502
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Renu,

It seems like you have over-dosed yourself with the tablets. Palpitations are the common sign of anti-cold and cough medicine like Cheston that contains dextromethorphan.

Constipation seems like a chronic problem lasting for long years.

Stop the medications immediately. Do not take it anymore on your own. Consult a General Physician and get the right dose prescribed based on your weight.

Take rest for some time. Consume plenty of fluids. You should be fine soon.

Constipation has to be evaluated further by a Gastroenterologist.

Hope this helps.

Get well soon.

Answered: Wed, 11 Jul 2012
I find this answer helpful

 1 user finds this helpful

Internal Medicine Specialist Dr. Rajeev Chavda's  Response
Thanks for using the HCM. I am happy to address your questions, Cheston contains acetaminophen; cetirizine hydrochloride; phenylpropanolamine. Pain relievers such as acetaminophen will help with the headaches and body aches associated with the common cold. Acetaminophen are safe when proper dosing is followed. If you are prone to stomach problems, take with a meal since it can cause stomach discomfort. Antihistamines like cetrizine in cold relieve itchy and watering eyes, sneezing, a scratchy throat, and a runny nose. While drowsiness is the most common side effect, dizziness, headaches, dry mouth, dry eyes, and feelings of fatigue are also possible. Phenylpropanolamine is a decongestant. It works by constricting (shrinking) blood vessels (veins and arteries) in your body. Constriction of blood vessels in your sinuses, nose, and chest allows drainage of those areas, which decreases congestion. It is used to treat the congestion associated with allergies, hay fever, sinus irritation, and the common cold. But they can also increase blood pressure and your heart rate. Restlessness, insomnia, tremors, and anxiety are possible side effects of decongestant drugs as well. Constipation which seems chronic may not be associated with these medications. Kindly talk to your clinician about any side effect that seems unusual or that is especially bothersome. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor